Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 68, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 28, 2016, 2:57 PM CDT for Kenosha County, Racine County, Walworth County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 28, 2016, 3:31 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Kenosha County, WI, Racine County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 62 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
980
WUUS53 KMKX 281957
SVRMKX
WIC059-101-127-282045-
/O.NEW.KMKX.SV.W.0068.160728T1957Z-160728T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
KENOSHA COUNTY IN SOUTHEASTERN WISCONSIN...
* UNTIL 345 PM CDT
* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOHNERS
LAKE... OR NEAR LAKE GENEVA...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...
LAKE GENEVA...STURTEVANT...TWIN LAKES...UNION GROVE...
PADDOCK LAKE...CAMP LAKE...ROCHESTER...GENOA CITY...SILVER LAKE...
RICHMOND...WIND POINT...BROWNS LAKE...EAGLE LAKE...POWERS LAKE...
PELL LAKE AND BOHNERS LAKE.
PEOPLE ATTENDING THE RACINE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4249 8781 4249 8842 4272 8849 4284 8791
4284 8784 4285 8782 4286 8783 4286 8782
4278 8774 4275 8775 4271 8775 4263 8780
4249 8779 4248 8780
TIME...MOT...LOC 1956Z 258DEG 32KT 4265 8836
HAIL...1.00IN
WIND...<50MPH
$$
SPM3 follow-up statements
397
WWUS53 KMKX 282014
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT THU JUL 28 2016
WIC059-101-127-282045-
/O.CON.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
WALWORTH WI-RACINE WI-KENOSHA WI-
314 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHEASTERN WALWORTH...RACINE AND KENOSHA COUNTIES...
AT 314 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAGLE
LAKE...OR NEAR UNION GROVE...MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
TWIN LAKES...UNION GROVE...PADDOCK LAKE...CAMP LAKE...ROCHESTER...
GENOA CITY...SILVER LAKE...RICHMOND...WIND POINT...BROWNS LAKE...
EAGLE LAKE...POWERS LAKE...BOHNERS LAKE...
LAKE CATHERINE AND WATERFORD NORTH.
PEOPLE ATTENDING THE RACINE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4248 8780 4249 8781 4249 8833 4261 8832
4273 8845 4284 8791 4284 8784 4286 8782
4278 8774 4275 8775 4270 8776 4265 8780
4258 8780 4249 8779
TIME...MOT...LOC 2014Z 258DEG 32KT 4268 8814
HAIL...1.00IN
WIND...<50MPH
$$
SPM906
WWUS53 KMKX 282025
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 PM CDT THU JUL 28 2016
WIC127-282035-
/O.CAN.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
WALWORTH WI-
325 PM CDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4248 8780 4249 8781 4249 8830 4276 8831
4284 8791 4284 8784 4286 8782 4278 8774
4275 8775 4270 8776 4265 8780 4258 8780
4249 8779
TIME...MOT...LOC 2025Z 258DEG 32KT 4270 8801
$$
WIC059-101-282045-
/O.CON.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
RACINE WI-KENOSHA WI-
325 PM CDT THU JUL 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR RACINE AND KENOSHA COUNTIES...
AT 325 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION GROVE...
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
KENOSHA...RACINE...MOUNT PLEASANT...PLEASANT PRAIRIE...STURTEVANT...
TWIN LAKES...UNION GROVE...PADDOCK LAKE...CAMP LAKE...ROCHESTER...
SILVER LAKE...WIND POINT...BROWNS LAKE...EAGLE LAKE...POWERS LAKE...
BOHNERS LAKE...LAKE CATHERINE...WATERFORD NORTH...
CALEDONIA AND SALEM.
PEOPLE ATTENDING THE RACINE COUNTY FAIR SHOULD SEEK SAFE SHELTER
IMMEDIATELY!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4248 8780 4249 8781 4249 8830 4276 8831
4284 8791 4284 8784 4286 8782 4278 8774
4275 8775 4270 8776 4265 8780 4258 8780
4249 8779
TIME...MOT...LOC 2025Z 258DEG 32KT 4270 8801
HAIL...1.00IN
WIND...<50MPH
$$
SPM333
WWUS53 KMKX 282031
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT THU JUL 28 2016
WIC059-101-282040-
/O.CAN.KMKX.SV.W.0068.000000T0000Z-160728T2045Z/
RACINE WI-KENOSHA WI-
331 PM CDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR RACINE AND KENOSHA COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4248 8780 4249 8781 4249 8830 4276 8831
4284 8791 4284 8784 4286 8782 4278 8774
4275 8775 4270 8776 4265 8780 4258 8780
4249 8779
TIME...MOT...LOC 2028Z 258DEG 32KT 4271 8794
$$
SPMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:25 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 28, 10:25 AM CDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1025 AM CDT THU JUL 28 2016 .AVIATION/18Z TAFS/...Post frontal stratus fairly widespread across srn WI. This is largely of the MVFR category however there are pockets of IFR and even some LIFR cigs close to Lake Michigan. SREF prog suggests the IFR conditions becomes less likely tonight however the NAM MOS lingers this a bit longer. Will try to show some gradual improvement today though lake shore areas may take longer to lift. Either way cloud cover not showing much sign of eroding overall. Will have to keep an eye on convective development esp across the far south where MLCAPE values have risen to over 1500 j/kg. Influence of next shortwave will be arriving later this afternoon and this evening so the trends in HRRR appear reasonable in showing convection firing near best instab/inverted trough and cloud/no cloud thermal discontinuity. PC && .MARINE...Onshore flow to persist however winds and waves expected to hold below small craft criteria. PC && .PREV DISCUSSION... /Issued 337 AM CDT THU JUL 28 2016/ TODAY...Forecast Confidence Medium Main area of precipitation over northern and central WI has been firing in region of strong differential CVA ahead of short wave and deep moisture convergence on eastern side of inverted surface trough along the surface baroclinic zone and in the most-unstable CAPE gradient, which has been slowly collapsing south. Isolated to scattered showers/storms over southern WI with weaker DCVA. Individual cells have been short-lived with little shear to support updrafts in weak flow with 500 mb winds around 25 knots and speeds in the single digits below 750 mb on area forecast soundings. Showers and storms will taper off for a time as this initial wave exits to the east this morning, then chances increase ahead of another wave coming across from the eastern Dakotas and the inverted surface trough sagging into sw WI and lingering through the afternoon before slowly collapsing south this evening. Will have higher chance to likely PoPs in the western CWA closer to the low-level convergence along the surface trough axis, tapering to slight chance in the far east. Clouds and precipitation will limit high temperatures to the mid 70s. TONIGHT...Forecast Confidence Medium Scattered showers and storms will taper off from northwest to southeast as the inverted trough sags into IL and drier air finally streams in on northeast winds. However lingering low-level convergence and a continuing parade of short wave energy will keep at least chance PoPs in the forecast through the overnight. Temperatures will cool into the lower 60s away from Lake Michigan, with some upper 50s in the far northwest CWA. FRIDAY AND SATURDAY...Forecast Confidence...Medium A slow moving trough is expected to kick off more showers and storms on Friday. East to northeast low level flow will keep deeper moisture and better instability across the west/southwest portions of the forecast area. May struggle to see any precip at all in the east. Storm motion will be slow but will have a westerly component, so did keep some low pops most places in the east. It looks drier Friday night and Saturday, though the NAM and Canadian are slower to scour out deeper moisture as they hang onto the trough longer. The GFS and ECMWF would suggest mainly dry conditions for this period. Decided to hang onto some pops per the slower/wetter NAM and Canadian solutions. Should see high temps a couple/few degrees below normal for Fri and Sat, with highs in the mid/upper 70s. SUNDAY AND MONDAY...Forecast Confidence...Medium It should be dry Sunday and Monday with southern Wisconsin sitting under the western portion of high pressure, while the next approaching trough will still be well to the west. High temps are expected to be a tad above normal in the low to mid 80s most places. TUESDAY AND WEDNESDAY...Forecast Confidence...Medium Deeper moisture is progged to return Monday night into Tuesday. Additionally, some warm advection aloft and a shortwave will provide lift for showers and storms by later Monday night. The best chance for storms is expected to be on Tuesday as the wave moves through. Left some low pops in for Wednesday as models are showing a weak wave may bring a few showers/storms. Temps Tue/Wed will be largely dependent on the timing of clouds/precip. Overall though, will likely see highs a few degrees above normal. AVIATION/12Z TAFS/... Some spotty IFR stratus cigs developing in areas that saw scattered showers/storms during the overnight. Will monitor trends but not expected to last long at any one site nor become widespread. Otherwise expect VFR conditions with MVFR cigs/vsbys with scattered showers and thunderstorms expected to develop later this morning and afternoon. Exception may be western CWA including KMSN where upstream MVFR cigs will dip in with inverted surface trough. Looking for light easterly winds to turn northeast and become gusty around 20 knots in the far east for a time today. Drier air working in as trough drops south should raise cigs back up to VFR tonight, though onshore winds may advect enough lake moisture for cigs to linger near MVFR levels overnight. MARINE... Looking for northeast winds to rise to 10 to 15 knots with gusts to 20 knots this afternoon in the northern zones in tightening pressure gradient behind inverted trough lingering over sw WI. Southern zones not as gusty with a weaker gradient, and waves everywhere remain just below small craft advisory criteria so will not issue a headline at this time. Will add "Small craft should exercise caution" phrase to the forecast for the northern zones. && .MKX Watches/Warnings/Advisories... WI...None. LM...None. && TODAY/TONIGHT AND AVIATION/MARINE...REM Friday THROUGH Wednesday...DDV
Hazardous weather outlook, Jul 28, 4:19 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 419 AM CDT THU JUL 28 2016 WIZ046-047-051-052-056>060-062>072-290930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 419 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING IN THE WESTERN FORECAST AREA...WITH LESSER CHANCES FOR STORMS IN THE EAST. NO SEVERE WEATHER IS EXPECTED. THERE WILL BE A MODERATE SWIM RISK AT LAKE MICHIGAN BEACHES LATE THIS AFTERNOON AND EVENING...DUE TO DANGEROUS CURRENTS PRODUCED BY BUILDING WAVES ON PERSISTENT NORTHEAST WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A MODERATE SWIM RISK AT LAKE MICHIGAN BEACHES FRIDAY AS PERSISTENT NORTHEAST WINDS KEEP WAVES HIGH ENOUGH TO PRODUCE DANGEROUS CURRENTS NEAR SHORELINE STRUCTURES AND THE MOUTHS OF RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THE WEEK. LMZ643>646-290930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 419 AM CDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS AND WAVES WILL APPROACH...BUT REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THIS AFTERNOON INTO TONIGHT. SMALL BOATS SHOULD EXERCISE CAUTION. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PERSISTENT NORTHEAST WINDS AND MODERATE WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS INTO FRIDAY MORNING. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jul 28, 12:28 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1228 PM CDT THU JUL 28 2016 WIZ068-069-281830- ROCK-GREEN- 1228 PM CDT THU JUL 28 2016 ...STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL AFFECT ROCK AND EASTERN GREEN COUNTIES... AT 1226 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER ORFORDVILLE... OR NEAR BRODHEAD...MOVING NORTHEAST AT 10 MPH. TORRENTIAL RAINFALL IS OCCURING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WINDS IN EXCESS OF 30 MPH ARE ALSO POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JANESVILLE...BELOIT...MILTON...EDGERTON...EVANSVILLE...BRODHEAD... CLINTON...ORFORDVILLE...ALBANY...FOOTVILLE...LAKE KOSHKONONG... FULTON...NEWARK...MAGNOLIA...TIFFANY...SHOPIERE...EMERALD GROVE... INDIANFORD...AVALON AND COOKSVILLE. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4250 8940 4284 8945 4285 8896 4249 8878 TIME...MOT...LOC 1726Z 239DEG 7KT 4264 8925 SPM
Special weather statement, Jul 28, 1:29 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 129 PM CDT THU JUL 28 2016 WIZ063-064-069-070-281930- JEFFERSON-ROCK-DANE-WALWORTH- 129 PM CDT THU JUL 28 2016 ...AN AREA OF STRONG THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL WILL AFFECT SOUTHWESTERN JEFFERSON...WEST CENTRAL WALWORTH AND NORTHEASTERN ROCK COUNTIES... AT 128 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR JANESVILLE... MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO EXPECTED...AND MAY PRODUCE MINOR FLOODING. LOCATIONS IMPACTED INCLUDE... JANESVILLE...WHITEWATER...FORT ATKINSON...MILTON...LAKE KOSHKONONG... RICHMOND AND JOHNSTOWN CENTER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4263 8897 4278 8911 4295 8889 4273 8868 TIME...MOT...LOC 1828Z 234DEG 8KT 4275 8897 SPM
Special weather statement, Jul 28, 1:51 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT THU JUL 28 2016
WIZ069-070-281930-
ROCK-WALWORTH-
151 PM CDT THU JUL 28 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WALWORTH AND
SOUTHEASTERN ROCK COUNTIES...
AT 149 PM CDT...A STRONG THUNDERSTORM WAS LOCATED CLINTON...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM
IS ALSO PRODUCING TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ELKHORN...DELAVAN...LAKE GENEVA...WILLIAMS BAY...WALWORTH...
CLINTON...FONTANA-ON-GENEVA LAKE...SHARON...DARIEN...COMO...
DELAVAN LAKE...EMERALD GROVE...AVALON AND ALLENS GROVE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4263 8897 4273 8868 4261 8833 4249 8866
4249 8879
TIME...MOT...LOC 1849Z 237DEG 23KT 4260 8878
SPMSpecial weather statement, Jul 28, 2:15 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT THU JUL 28 2016
WIZ070-281945-
WALWORTH-
215 PM CDT THU JUL 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WALWORTH COUNTY...
AT 214 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST
ELKHORN... MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM
IS ALSO PRODUCING TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
ELKHORN...EAST TROY...POTTER LAKE...BURLINGTON...SPRINGFIELD...
LA GRANGE...HONEY CREEK...MILLARD...TROY CENTER...
TIBBETS AND ABELLS CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4273 8868 4276 8871 4284 8855 4284 8831
4264 8830 4261 8833
TIME...MOT...LOC 1914Z 232DEG 12KT 4279 8848
SPMSpecial weather statement, Jul 28, 2:41 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 241 PM CDT THU JUL 28 2016 WIZ070>072-282030- RACINE-KENOSHA-WALWORTH- 241 PM CDT THU JUL 28 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WALWORTH... SOUTHWESTERN RACINE AND WESTERN KENOSHA COUNTIES... AT 240 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ELKHORN TO KILDEER. MOVEMENT WAS EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING ARE ALSO EXPECTED. LOCATIONS IMPACTED INCLUDE... WHITEWATER...ELKHORN...LAKE GENEVA...TWIN LAKES...EAST TROY... PADDOCK LAKE...CAMP LAKE...ROCHESTER...GENOA CITY...SILVER LAKE... RICHMOND...BROWNS LAKE...POWERS LAKE...PELL LAKE...POTTER LAKE... BOHNERS LAKE...COMO...SALEM...BURLINGTON AND WATERFORD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF YOU ARE BOATING...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 4284 8874 4284 8829 4250 8798 4249 8841 TIME...MOT...LOC 1940Z 291DEG 26KT 4276 8860 4219 8806 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:28 PM CDT | Special Weather Statement | MKX | Rock | 62 min |
| Jul 28, 1:00 PM CDT | Areal Flood Advisory | MKX | Green, Rock | 3 hr |
| Jul 28, 1:29 PM CDT | Special Weather Statement | MKX | Rock | 61 min |
| Jul 28, 1:51 PM CDT | Special Weather Statement | MKX | Walworth | 39 min |
| Jul 28, 2:15 PM CDT | Special Weather Statement | MKX | Walworth | 30 min |
| Jul 28, 2:41 PM CDT | Special Weather Statement | MKX | Walworth | 49 min |
| Jul 28, 4:05 PM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 28, 5:30 PM CDT | Areal Flood Advisory | MKX | Dane, Green, Iowa, Lafayette | 60 min |
| Jul 28, 5:55 PM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.